A 27-year-old member asked:
Disclaimer

Does nutritional supplements like whey protein contain steroids? Or, are, they harmful?

1 doctor answer
Dr. Timothy Ashley
14 years experience in Internal Medicine and Pediatrics
No steroids: Supplements bought legally within the US do not contain steroids. Whey protein and other nutritional supplements are generally not harmful, but are also not necessary for adequate muscle development- appropriate diet can supply all you need, and supplements are costly. There are also some supplements, like creatine, that while generally safe can pose harm in selected people.
Answered on May 19, 2015
1
1 comment
5
5 thanks
Dr. Bruce Prager
41 years experience in Sports Medicine
I couldn't agree more with Dr. Ashley. Stay away from the temptation of steroids. Whey protein is a good source of protein if you are trying to build muscle.
Feb 2, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 28-year-old male asked:
Dr. John Powelson
34 years experience in Transplant Surgery
Don't have steroids: Whey is protein extracted from milk. Creatine is not a protein but part of the energy pathways. Neither have steroids. In large quantities both could ... Read More
2
2 thanks
A 29-year-old male asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Likely not: If you have had no problem with the medication, the shake is not likely to cause any problem. Even though tryptophan is said to improve sleep , the ev ... Read More
A 37-year-old member asked:
Dr. Ed Friedlander
43 years experience in Pathology
No: It's an inexpensive and fairly environmentally-friendly source of protein. I hope you'll choose natural bodybuilding over anabolic steroids, and that ... Read More
A 25-year-old male asked:
Dr. James Lin
Dr. James Lin answered
50 years experience in Urology
Medically, not ...: Protein supplement should have no reason to cause testes to enlarge and inflame, which may induce testicular pain. But, if still in doubt, two things ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month